Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Apr 20, 2012, 6:13 AM CDT for Tom Green County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2012, 6:13 AM CDT (11:13 UTC)
- Expired
- Apr 20, 2012, 7:15 AM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5176 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS84 KSJT 201113 SPSSJT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 613 AM CDT FRI APR 20 2012 TXZ066-072-073-201215- RUNNELS TX-TOM GREEN TX-CONCHO TX- 613 AM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 610 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF ORIENT...OR ABOUT 10 MILES NORTHEAST OF SAN ANGELO...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERIBEST BY 625 AM CDT MILES BY 630 AM CDT MERETA BY 640 AM CDT LOWAKE AND ROWENA BY 645 AM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3151 10046 3167 10043 3173 10003 3143 10006 TIME...MOT...LOC 1113Z 279DEG 27KT 3158 10034 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:06 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 3:06 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 306 AM CDT FRI APR 20 2012 .SHORT TERM... MOST OF THE SHOWERS AND STORMS THAT DEVELOPED THURSDAY EVENING AND CONTINUED INTO THIS MORNING HAVE NOW DISSIPATED AS THE LOWER LEVELS OF THE ATMOSPHERE HAVE STABILIZED. AREA RADARS HAVE CONTINUED TO SHOW A SERIES OF BOUNDARIES MOVING ACROSS WEST CENTRAL TEXAS...BUT THE TRUE FRONT IS LIKELY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY AS OF 08Z. BEHIND THE FRONT...WINDS ACROSS THE SOUTH PLAINS HAVE INCREASED OUT OF THE NORTH AND TEMPERATURES ARE NOTICEABLY COOLER. ALOFT...UPPER LEVEL TROUGH EVIDENT ON WATER VAPOR SLIDING INTO THE TEXAS PANHANDLE. RADARS TO THE NORTH STILL SOME SHOWERS ASSOCIATED WITH THE TROUGH ITSELF...SO WILL CONTINUE THE SLIGHT CHANCE POPS OF CONVECTION ACROSS ALL OF WEST CENTRAL TEXAS TODAY. THIS UPPER TROUGH WILL CONTINUE SOUTHEAST AND ACROSS THE AREA THIS AFTERNOON...SO CLEARING SKIES SHOULD BEGIN ACROSS WEST CENTRAL TEXAS BY LATE THIS AFTERNOON. COOLER BEHIND THE FRONT...AS INCREASED CLOUD COVER AND COLD ADVECTION COMBINE. MUCH COOLER TONIGHT...AS SURFACE HIGH SETTLES INTO THE AREA. LIGHT WINDS...DRY AIR MASS...AND CLEAR SKIES WILL LEAD TO BETTER RADIATIONAL COOLING CONDITIONS. 07 .LONG TERM... A FAIRLY BENIGN WEATHER PATTERN IS EXPECTED THROUGH THE EXTENDED FORECAST. A LARGE UPPER LEVEL TROUGH WILL BE LOCATED OVER THE LOWER MISSISSIPPI VALLEY EARLY SATURDAY...AND CONTINUE TO MOVE EAST. AT THE SAME TIME...A SURFACE HIGH WILL BE LOCATED JUST TO THE EAST OF THE AREA...RESULTING IN LIGHT NORTH WINDS OVER THE EASTERN HALF OF THE AREA...WITH SOUTHWEST WINDS OVER THE WESTERN HALF OF THE AREA. THIS WILL LIKELY LEAD TO WARMER TEMPERATURES WEST...GENERALLY IN THE UPPER 70S AND LOWER 80S...WITH SLIGHTLY COOLER TEMPERATURES EAST...IN THE MID 70S. A STEADY WARM UP IN THEN EXPECTED ON SUNDAY AND INTO THE MIDDLE PART OF NEXT WEEK...AS UPPER LEVEL RIDGING BUILDS OVER THE SOUTHWEST UNITED STATES. EXPECT GUSTY SOUTH TO SOUTHEAST WINDS...AND TEMPERATURES IN THE 80S TO LOWER 90S THROUGH THE MIDDLE OF THE WEEK. MODEL DIFFERENCES ARISE WITH THE HANDLING OF THE NEXT UPPER LEVEL LOW/TROUGH THAT APPROACHES THE CALIFORNIA COAST. THE GFS IS MUCH MORE PROGRESSIVE...BRINGING THE LOW ASHORE SOUTHERN CALIFORNIA WEDNESDAY AND ACROSS THE SOUTHERN PLAINS LATE THURSDAY/FRIDAY. THE 00Z ECMWF CONTINUES TO BE MUCH SLOWER...BRINGING THE LOW ASHORE THE CALIFORNIA COAST FRIDAY MORNING. GIVEN THE UNCERTAINTY BEYOND DAY 5 AND CONTINUED INCONSISTENCIES IN MODEL SOLUTIONS...DID NOT MAKE ANY MAJOR CHANGES TO THE GRIDS BEYOND DAY 5. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 46 77 53 84 / 20 0 0 0 0 SAN ANGELO 78 45 79 51 87 / 20 10 0 0 0 JUNCTION 76 46 79 46 86 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/DANIELS
Hazardous weather outlook, Apr 20, 5:01 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 501 AM CDT FRI APR 20 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 501 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS WEST CENTRAL TEXAS. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 20, 6:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 613 AM CDT FRI APR 20 2012 TXZ066-072-073-201215- RUNNELS TX-TOM GREEN TX-CONCHO TX- 613 AM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 610 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF ORIENT...OR ABOUT 10 MILES NORTHEAST OF SAN ANGELO...MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERIBEST BY 625 AM CDT MILES BY 630 AM CDT MERETA BY 640 AM CDT LOWAKE AND ROWENA BY 645 AM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3151 10046 3167 10043 3173 10003 3143 10006 TIME...MOT...LOC 1113Z 279DEG 27KT 3158 10034
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 43 min |
| Apr 19, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 41 min |
| Apr 19, 11:28 PM CDT | Special Weather Statement | SJT | Callahan | 62 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.